Wyoming, 2020Damaging Wind in Wyoming, June 25, 2020
June 25, 2020 · NWS CYS · 1 event in 1 county or zone
Strong thunderstorm winds impacted areas across the city of Douglas with the Douglas Airport ASOS measuring a 50 knot gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorm winds impacted areas across the city of Douglas with the Douglas Airport ASOS measuring a 50 knot gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 1:10 PM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 25, 1:10 PM MST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
210 PM MDT Thu Jun 25 2020
.SHORT TERM...(This evening through Saturday night)
Issued at 210 PM MDT Thu Jun 25 2020
Tonight...The Storm Prediction Center slight risk outlook from
Glenrock to Chugwater to Sidney looks good based on best instability
axis and shear outlook. Approaching shortwave trough aloft will help
generate scattered to numerous showers and thunderstorms through the
afternoon and early evening as depicted on the HRRR model, with
strong winds the primary threat, along with a secondary threat for
large hail. Storms will be slow to decrease in areal coverage
overnight.
Friday...Best chances for afternoon and evening showers and
thunderstorms will shift to our southern counties where moisture and
lift will be most pronounced. Shear and instability look less
favorable for strong to severe thunderstorms. Cooler temperatures in
the wake of a cold front and with more cloud cover.
Friday night...Showers and thunderstorms will decrease in areal
coverage in the evening with the loss of daytime heating.
Saturday...With a low level trough axis expected from Casper to
Cheyenne, and adequate low and mid level moisture remaining, will
see isolated to scattered afternoon and evening thunderstorms mainly
south of a Wheatland to Alliance line. Warmer temperatures as 700 mb
temperatures rise to near 15 Celsius.
Saturday night...Showers and thunderstorms will likely end quickly
in the early evening. Not as cool as Friday night with the warmer
airmass in place.
.LONG TERM...(Sunday through Thursday)
Issued at 210 PM MDT Thu Jun 25 2020
Attention this period will be on the upper trough/low that will be
over the northwest part of the country, weakening slowly through
mid-week. Convection looks to be rather isolated over the CWA
Sunday behind a weak shortwave that will be moving east of the
area. It then appears convection will gradually increase over the
CWA Monday through Thursday as the upper trough edges a little
closer to the CWA with several weak impulses likely to lift
northeast and over the region on the front side of the trough. A
cold front should pass across the CWA Tuesday which would aid in
convective development. Less convective activity seen for Thursday
as the weakening trough axis moves across the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday morning)
VFR expected to prevail at the terminals through the period. Sctd
showers and tstms expected to move east across the area mid
afternoon through this evening, being mostly over the Panhandle
after about 03Z. Gusty erratic winds and brief MVFR visibilities
with the stronger activity.
&&
.FIRE WEATHER...
Issued at 210 PM MDT Thu Jun 25 2020
Minimal concerns for Friday based on expected afternoon relative
humidities. Lower humidities Saturday through Monday will increase
concerns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 25, 4:25 AM MST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
525 AM MDT Thu Jun 25 2020
WYZ103>106-109>119-261130-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
525 AM MDT Thu Jun 25 2020
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Scattered thunderstorms will develop this afternoon and push east
into the eastern plains through this evening. A few thunderstorms
may become strong to marginally severe, with strong gusty winds
and hail possible.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Thunderstorms will continue on Friday with a few stronger storms
possible. Thunderstorms will decreasing in coverage through the
weekend.
.Spotter information statement...
Spotter activation will not be required at this time.
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-261130-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-
525 AM MDT Thu Jun 25 2020
This hazardous weather outlook is for the western Nebraska
panhandle and east central Wyoming.
.DAY ONE...TODAY AND TONIGHT
Scattered to numerous thunderstorms are expected this afternoon
through late this evening. Some thunderstorms may become severe,
with damaging winds and large hail possible. Multiple lines of
thunderstorms may also result in localized flash flooding in a
few areas.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Thunderstorms coverage will decrease Friday and Saturday with
mainly isolated thunderstorms possible along the Interstate 80
corridor each afternoon.
.Spotter information statement...
Spotter activation may be required this afternoon and this evening.
In the hours before
Special weather statement, Jun 25, 1:49 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
249 PM MDT Thu Jun 25 2020
WYZ103-106-252130-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
249 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND
SOUTHWESTERN PLATTE COUNTIES UNTIL 330 PM MDT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Westview Circle, or 19 miles southwest of
Wheatland, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Albany
and southwestern Platte Counties.
LAT...LON 4190 10538 4202 10528 4198 10514 4190 10501
4175 10524
TIME...MOT...LOC 2049Z 305DEG 7KT 4191 10528
AllenSpecial weather statement, Jun 25, 2:09 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
309 PM MDT Thu Jun 25 2020
WYZ117>119-252145-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
309 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 345 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Carpenter, or 16 miles southeast of Cheyenne, moving
east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carpenter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 10477 4114 10457 4101 10426 4100 10428
TIME...MOT...LOC 2109Z 284DEG 21KT 4103 10452
Allen
Special weather statement, Jun 25, 2:21 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
321 PM MDT Thu Jun 25 2020
WYZ118-119-252200-
Central Laramie County WY-East Laramie County WY-
321 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 400
PM MDT...
At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ranchettes, or 12 miles northeast of Cheyenne,
moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burns, Hillsdale and Ranchettes.
This includes Interstate 80 in Wyoming between mile markers 378 and
387.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4125 10477 4140 10472 4140 10427 4109 10434
TIME...MOT...LOC 2121Z 284DEG 20KT 4130 10466
Allen
Special weather statement, Jun 25, 2:43 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
343 PM MDT Thu Jun 25 2020
WYZ104-105-109-252230-
Shirley Basin WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-
343 PM MDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARBON COUNTY UNTIL
430 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seminoe Dam, or 31 miles northeast of Rawlins, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminoe Campground and Seminoe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4209 10703 4235 10706 4241 10654 4210 10651
TIME...MOT...LOC 2143Z 261DEG 28KT 4219 10695
Allen
Thunderstorm Wind, Converse
- When
- June 25, 2:46 PM MST
- Where
- Converse County, 0.86 mi SE of (Dgw)converse County Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.790, -105.380
Reported thunderstorm wind gust measured at Douglas Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 25, 2020$398,000 · 1 in hail · 10 events
- Damaging Winds in Mississippi, June 25, 2020$113,000 · 54 kt wind · 13 events
- Hail and Damaging Winds in Virginia, June 25, 2020$103,000 · 1.5 in hail · 13 events
- Damaging Winds in Virginia, June 25, 2020$32,000 · 50 kt wind · 19 events
- Damaging Winds in California, June 25, 2020$50,000 · 52 kt wind · 2 events
- Damaging Winds in Louisiana, June 25, 2020$22,000 · 59 kt wind · 12 events
- Damaging Wind in District of Columbia, June 25, 2020$25,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in South Dakota, June 25 to 26, 20201 in hail · 14 events
- Damaging Winds in Alabama, June 25, 202050 kt wind · 10 events
- Damaging Winds in Pennsylvania, June 25, 2020$13,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in North Dakota, June 25, 20201.5 in hail · 9 events
- Hail and Damaging Winds in Florida, June 25, 20201.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891008.